Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, OH

August 19, 2012Union County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 19, 2012, 7:21 PM EDT for Union County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2012, 7:21 PM EDT (23:21 UTC)
Expired
Aug 19, 2012, 7:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Union County, OH

The radar

The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS81 KILN 192321
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EDT SUN AUG 19 2012

OHZ045-192345-
UNION OH-
721 PM EDT SUN AUG 19 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION COUNTY
THROUGH 745 PM EDT...

AT 718 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR US ROUTE
33 AT US ROUTE 42...MOVING NORTHEAST AT 5 MPH.

THIS STORM WILL PRODUCE PENNY SIZE HAIL. 

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN UNION COUNTY...INCLUDING WATKINS.

LAT...LON 4015 8317 4011 8323 4011 8328 4017 8337
      4025 8323

$$
ASL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:45 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 19, 3:45 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT SUN AUG 19 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THE FIRST PART OF THE WORK WEEK. THIS WILL RESULT IN THE
POSSIBILITY OF AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM MONDAY
AND TUESDAY. SLIGHTLY BELOW NORMAL TEMPERATURES WILL PERSIST
THROUGH MID WEEK.
&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LATEST VISIBLE SATELLITE IMAGERY IS SHOWING AN ENHANCED CU FIELD
STRETCHING FROM CENTRAL OHIO DOWN INTO SOUTHWEST OHIO AND NORTHERN
KENTUCKY. A FEW SHOWERS HAVE TRIED TO POP UP ACROSS CENTRAL
OHIO...BUT SO FAR ANYTHING OF SIGNIFICANCE HAS GENERALLY BEEN OFF
TO OUR NORTHEAST. ACTIVITY IS LIKELY BEING AIDED BY SOME WEAK
SHORT WAVE ENERGY PIVOTING THROUGH THE BASE OF THE MID LEVEL
TROUGH...BUT IT IS PRIMARILY DIURNALLY DRIVEN. AS A RESULT...WOULD
EXPECT THE BEST CHANCE FOR ANY SHOWER OR ISOLATED THUNDERSTORM DEVELOPMENT
TO BE THROUGH THE MID TO LATE AFTERNOON HOURS AND PRIMARILY ACROSS
ABOUT THE SOUTHEAST TWO THIRDS OF OUR FA IN REGION OF BEST CU
DEVELOPMENT. AS WE PROGRESS INTO THIS EVENING...ANY LINGERING
ACTIVITY SHOULD DIE OFF WITH SKIES AT LEAST PARTIALLY CLEARING.
THIS WILL ALLOW FOR TEMPERATURES TO DIP DOWN INTO THE MID 50S
ACROSS MUCH OF THE AREA BY DAYBREAK.
&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
A BROAD UPPER LEVEL TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN
UNITED STATES THROUGH TUESDAY. MID LEVEL SHORT WAVE ENERGY
DROPPING DOWN ACROSS THE GREAT LAKES REGION WILL HELP SHARPEN UP
THE TROUGH ACROSS OUR AREA MONDAY INTO TUESDAY. WHILE FORCING IS
FAIRLY WEAK...SOME WEAK LOW LEVEL CONVERGENCE WILL DEVELOP AS THE
850 MB TROUGH ALSO SHARPENS MONDAY INTO TUESDAY. THIS IS ESPECIALLY
EVIDENT ON THE 12Z GFS WHICH IS SOMEWHAT STRONGER THAN THE 12Z
NAM WITH THIS FEATURE. SOME WEAK INSTABILITIES WILL DEVELOP THROUGH
THE AFTERNOON HOURS BOTH DAYS. AS A RESULT...WILL ALLOW FOR SLIGHT
CHANCE POPS MONDAY AND TUESDAY...WITH A FOCUS ON THE MID TO LATE
AFTERNOON HOURS. LOW LEVEL THERMAL FIELDS DROP OFF A TAD THROUGH
THE DAY ON MONDAY BEFORE BUMPING BACK UP A BIT FOR TUESDAY. THIS
SHOULD RESULT IN HIGHS IN THE 75 TO 80 DEGREE RANGE ON MONDAY WITH
PERHAPS A DEGREE OR TWO WARMER ON TUESDAY.
&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NORTHWEST MID LEVEL FLOW AT THE BEGINNING OF THE PERIOD WILL BACK
AND BECOME WEAK WITH TIME. AT THE SURFACE HIGH PRESSURE WILL SETTLE
JUST SOUTHEAST OF THE REGION WITH SOUTHERLY FLOW ACROSS THE FORECAST
AREA. THIS WILL RESULT IN DRY CONDITIONS WITH TEMPERATURES WARMING
TO ABOVE NORMAL. THERE IS SOME MODEL DISCREPANCY ON WHETHER A SHORT
WAVE COULD MOVE INTO THE AREA ON SUNDAY. UNCERTAINTY THAT FAR OUT IN
TIME RESULTS IN LOW PROBABILITY OF RAIN.
&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A WEAK UPPER LEVEL DISTURBANCE WILL WORK THROUGH THE TAF SITES
THIS AFTERNOON. MOISTURE IS LIMITED WITH THIS FEATURE AND
THEREFORE NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION ACROSS
THE TAF SITES. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
BE AROUND THE KCMH AND KLCK AREA. LIMITED PRECIPITATION MENTION TO
VCSH AND VCTS AROUND THE KCMH AND KLCK AREA. CU WILL BEGIN TO
DECREASE ACROSS THE AREA THIS EVENING HOWEVER SOME HIGH CLOUDS
WILL MOVE INTO THE AREA. ADDITIONAL CU DEVELOPMENT IS EXPECTED
DURING THE DAY ON MONDAY.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...
AVIATION...NOVAK
Hazardous weather outlook, Aug 19, 4:58 AM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT SUN AUG 19 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
458 AM EDT SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 6:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT SUN AUG 19 2012

OHZ046-192300-
DELAWARE OH-
626 PM EDT SUN AUG 19 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY THROUGH
700 PM EDT...

AT 624 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
DELAWARE...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL PRODUCE NICKEL SIZE HAIL.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHLEY.

ALSO...RADNOR...DELAWARE STATE PARK...LEONARDSBURG AND KILBOURNE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4044 8302 4042 8301 4042 8296 4042 8293
      4041 8292 4037 8292 4036 8291 4026 8307
      4031 8321 4045 8313

ASL
Local storm report, Aug 19, 6:35 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT SUN AUG 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             NW DELAWARE             40.30N 83.08W
08/19/2012  E1.00 INCH       DELAWARE           OH   TRAINED SPOTTER

&&

ASL
Local storm report, Aug 19, 6:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EDT SUN AUG 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             DELAWARE                40.30N 83.08W
08/19/2012  E0.75 INCH       DELAWARE           OH   PUBLIC

            TIME ESTIMATED BASED ON RADAR.

&&

ASL
Special weather statement, Aug 19, 6:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EDT SUN AUG 19 2012

OHZ045-054-192315-
MADISON OH-UNION OH-
648 PM EDT SUN AUG 19 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION AND
NORTHEASTERN MADISON COUNTIES THROUGH 715 PM EDT...

AT 646 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PLAIN
CITY...MOVING EAST AT 5 MPH.

THIS STORM WILL PRODUCE ONE HALF INCH DIAMETER HAIL.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES...INCLUDING
WATKINS.

LAT...LON 4024 8324 4015 8317 4011 8317 4007 8330
      4017 8337

ASL
Special weather statement, Aug 19, 7:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
703 PM EDT SUN AUG 19 2012

OHZ046-192345-
DELAWARE OH-
703 PM EDT SUN AUG 19 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY THROUGH
745 PM EDT...

AT 700 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DELAWARE
STATE PARK...MOVING NORTH AT 10 MPH.

THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHLEY.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4044 8302 4042 8301 4042 8296 4042 8295
      4031 8298 4033 8316 4044 8313 4044 8308

KURZ+
Special weather statement, Aug 19, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EDT SUN AUG 19 2012

OHZ045-192345-
UNION OH-
721 PM EDT SUN AUG 19 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION COUNTY
THROUGH 745 PM EDT...

AT 718 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR US ROUTE
33 AT US ROUTE 42...MOVING NORTHEAST AT 5 MPH.

THIS STORM WILL PRODUCE PENNY SIZE HAIL.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN UNION COUNTY...INCLUDING WATKINS.

LAT...LON 4015 8317 4011 8323 4011 8328 4017 8337
      4025 8323

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:53 PM EDTSpecial Weather StatementILNFranklin37 min
Aug 19, 5:13 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin32 min
Aug 19, 5:48 PM EDTSpecial Weather StatementILNDelaware42 min
Aug 19, 6:26 PM EDTSpecial Weather StatementILNDelaware34 min
Aug 19, 6:28 PM EDTSevere Thunderstorm WarningILNDelaware32 min
Aug 19, 6:48 PM EDTSpecial Weather StatementILNUnion27 min
Aug 19, 7:03 PM EDTSpecial Weather StatementILNDelaware42 min

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.